Alert archive / New Jersey / Special Weather Statements in 2018
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 19, 2018, 3:07 PM EDT for Cumberland County, Salem County, New Jersey. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2018, 3:07 PM EDT (19:07 UTC)
- Expired
- May 19, 2018, 4:15 PM EDT
- In force
- 68 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Cumberland County, NJ, Salem County, NJ
The radar
The Dover AFB radar (KDOX), 53 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
400
WWUS81 KPHI 191907
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
307 PM EDT SAT MAY 19 2018
DEZ001-002-NJZ016-021>023-192015-
Kent-New Castle-Salem-Cumberland-Atlantic-Cape May-
307 PM EDT SAT MAY 19 2018
...HEAVY DOWNPOURS IN SHOWERS TO AFFECT SOUTH CENTRAL NEW
CASTLE...NORTHERN KENT...SOUTHWESTERN ATLANTIC...CUMBERLAND...
CENTRAL SALEM AND NORTHWESTERN CAPE MAY COUNTIES...
At 304 PM EDT, radar indicated showers were located along a line
extending from Greensboro to near Big Stone Beach. Movement was
northeast at 30 mph.
Torrential rainfall is occurring with these showers, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways. Rainfall amounts of 1 to 2 inches in an hour are possible
under the heaviest and most persistent shower bands.
Locations impacted include...
Vineland, Dover, Millville, Bridgeton, Cumberland, Pennsville,
Smyrna, Salem, Buena, Laurel Lake, Alloway, Clayton, Quinton, Estell
Manor, Newfield, Elmer, Cheswold, Greenwich, Shiloh and Corbin City.
LAT...LON 3913 7549 3924 7576 3953 7557 3944 7558
3933 7545 3934 7543 3937 7540 3949 7553
3966 7549 3945 7463 3917 7491 3922 7503
3918 7515 3930 7528 3915 7541 3894 7531
TIME...MOT...LOC 1904Z 210DEG 25KT 3899 7581 3893 7527
$$
JRKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 19, 9:35 AM EDT, 5 hours 32 minutes earlier.
Area forecast discussion, May 19, 9:35 AM EDT, 5 hours 32 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
935 AM EDT Sat May 19 2018
.SYNOPSIS...
A stationary front south of the region and several weak areas of low
pressure will bring generally unsettled conditions to much of the
area this weekend. A cold front will cross the area later Sunday
followed by high pressure moving in for Monday. Another low with its
associated fronts will affect the area Tuesday into Wednesday before
high pressure returns for the end of next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
930 AM update...Rich tropical moisture plume continues to feed
up from the south with widespread showers, moderate to heavy in
spots, continuing over the forecast area. Based on latest radar
trends and mesoanalysis, it appears heaviest rain today will be
near and just E/SE of the I-95 corridor as opposed to eastern
PA so some adjustments were made to QPF forecast. Overall
though, forecast thinking remains the same and no changes to
Flood Watch as all areas within the watch will still need to be
monitored closely today for potential flooding since conditions
are saturated from all the recent rainfall.
725 AM Update...Coastal Flood Advisory has been allowed to
expire for all areas as water levels have dropped at all sites.
Previous Discussion...A stationary boundary remains stalled out
to our south this morning, while high pressure at the surface
and aloft remains offshore, pumping moisture across the area.
The south- southwest flow around the high pressure offshore is
keeping moisture overriding the frontal boundary to our south,
and as multiple short waves move across the area, showers
continue to develop and spread across the region. PW values
remain high between 1.75 and 2.0 inches, so there will continue
to be periods of moderate to heavy rainfall. The Flood Watch
will remain in place as the ground remains quite soggy across
the area from recent rainfall. Especially portions of southeast
Pennsylvania, southern New Jersey, Delaware, and the eastern
shore of Maryland where 2 to 4 inches of rain have fallen over
the last couple of days. These areas are more susceptible to
flooding if any heavy rain moves across the area today.
During the day today, the frontal boundary to our south is forecast
to begin lifting northward as a warm front. There is some timing
differences between the models in how fast the front lifts across
the area. In reality, it likely won't lift completely through the
area during the day, but slowly lift across at least southern New
Jersey and the Delmarva. Even as the front lifts across the area,
there will remain a chance of showers behind the warm front. In
fact, there may be some instability develop behind the front for an
isolated thunderstorm to develop across southern New Jersey or
portions of Delaware and Maryland this afternoon.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
The warm front is forecast to continue to lift northward across the
area later this evening and overnight as an area of low pressure
lifts across the Great lakes and into eastern Canada. Even though
the warm front will lift north of the area, there will be plenty of
low level moisture around the area, and as temperatures cool after
sunset, clouds will lower and areas of drizzle/fog will likely
develop for several hours overnight. Later in the overnight, a short
wave will approach from the west, which may create a few showers and
help dissipate much of the drizzle and fog. Also, there may be
enough instability for an isolated thunderstorm to develop,
especially across portions of northeast Pennsylvania and northern
New Jersey.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
The chances for rain will still be in the forecast for Sunday as the
system from the near/short term parts of the forecast will be slow
to move away. The overall trend will be for diminishing pops through
the day however. The low pressure system will be moving away and a
cold front will be crossing the region during the afternoon. We'll
keep the chc for thunder with the fcst with the NAM and GFS both
showing some increased CAPE values during the afternoon. Sunday will
likely be the warmest of the long term with highs expected to reach
the upper 70s/low 80s in many areas. These readings will be close to
10 degrees above normal.
Weak high pressure builds in Sunday night and more or less remains
in control of the weather into Monday. A weak short wave could bring
the possibility for some showers N/W Monday afternoon, but we have
kept pops mostly in the slgt chc category for now. Temperatures will
be a few degrees below normal Monday.
Another disturbance will arrive Monday night and last into
Wednesday. It will be preceded by some showers Monday night with a
warm front and then showers and tstms both Tue and Wed. The op
models are rather varied with the qpf patterns and timing, so we'll
keep pops mostly in the chc range for now, a common theme in the
spring/summer. Temperatures will be within a few degrees of normal
thru the period with Wed being a bit warmer than Tue.
Looks like better weather will arrive towards the later part of next
week with high pressure settling down from the Great Lakes and
Canada. Temperatures will be 3 to 5 degrees above normal.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Today...IFR conditions are expected to continue through the day
today with periods of showers. There is a chance that portions of
southern New Jersey and southern Delmarva could lift to MVFR later
this afternoon as a warm front begins to lift into the area. Winds
will remain mostly our of the east until the frontal boundary to our
south begins to lift into the area later today. As the front
approaches, winds will shift to the southeast for many locations
later this morning into this afternoon.
Tonight...A warm front will lift north across the area overnight
tonight. However, conditions are expected to remain IFR, or lower
back to IFR, through the night as low clouds are expected to remain
across the region. There remains a chance of showers through the
overnight period. There is also a chance for areas of drizzle and
fog to develop this evening.
Winds will be southeast ahead of the advancing warm front, then
shift to the south, or southwest behind the front.
There is also a chance for LLWS to develop across portions of
southern New Jersey as the front lifts across the area.
Outlook...
Sunday...Some lower conditions possible in showers/tstms.
Sunday night/Monday...Mostly VFR. Slight chc for showers Mon
afternoon.
Monday night thru Wednesday...Mostly VFR. Sct showers/tstms.
&&
.MARINE...
A Small Craft Advisory remains in effect as winds continue to gust
around 25 knots. Winds are expected to diminish later this morning
on the oceanfront and Delaware Bay. There will likely be a lull in
the winds through much of the day, then winds are expected to
increase again later this evening once a warm front lifts across the
area. Seas are expected to remain elevated through today and
tonight.
Outlook...
Sunday/Sunday ngt...SCA conditions diminishing. Sct showers/tstms.
Monday...Sub-SCA. Fair.
Monday night thru Wed...Sub-SCA mostly. Sct showers/tstms.
&&
.HYDROLOGY...
Heavy rains occurred Friday across southern Delaware and the
adjacent parts of northeast Maryland. Up to three inches of rain
fell in a few areas. This rain occurred in addition to the rains
earlier this week. The ground in some of these areas can't hold
much more rain.
Showers and scattered thunderstorms remain in the forecast for
today. Another inch of rain is possible just about anywhere in
our region. We will, therefore, continue the flood watch in the
most vulnerable ares across our CWA. The threat of mainstem
river flooding across New Jersey and southern Pennsylvania has
diminished, but low lying and poor drainage can still be
expected to develop through the afternoon.
Flash flooding also remains possible as thunderstorms are
expected later today. Continue to keep an eye on later forecasts.
All of our hydrologic forecasts can be accessed via our Advanced
Hydrologic Prediction Service website. While the threat of
mainstem river flooding has indeed diminished, it has not been
completely eliminated.
&&
.TIDES/COASTAL FLOODING...
Once a warm front lifts north of the area late this afternoon
into tonight, winds will shift from easterly to southerly. This
will allow for tidal departures to lower, and eliminate the
threat for coastal flooding with the high tide overnight
tonight.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch until 6 PM EDT this evening for PAZ060-070-071-
101>104.
NJ...Flood Watch until 6 PM EDT this evening for NJZ016>027.
DE...Flood Watch until 6 PM EDT this evening for DEZ001>004.
MD...Flood Watch until 6 PM EDT this evening for MDZ008-012-015-019-
020.
MARINE...Small Craft Advisory until 6 PM EDT Sunday for ANZ450>455.
Small Craft Advisory until 6 AM EDT Sunday for ANZ430-431.
&&
Synopsis...O'Hara
Near Term...Fitzsimmons/Robertson
Short Term...Robertson
Long Term...O'Hara
Aviation...Robertson/O'Hara
Marine...Robertson/O'Hara
Hydrology...
Tides/Coastal Flooding...Hazardous weather outlook, May 19, 7:35 AM EDT, 7 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 735 AM EDT Sat May 19 2018 DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-PAZ060-070-071-101>104- 201145- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Berks-Delaware-Philadelphia-Western Chester- Eastern Chester-Western Montgomery-Eastern Montgomery- 735 AM EDT Sat May 19 2018 ...FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ001-007>010-012>015-PAZ054-055-061-062-105-106-201145- Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth- Eastern Monmouth-Mercer-Carbon-Monroe-Lehigh-Northampton-Upper Bucks- Lower Bucks- 735 AM EDT Sat May 19 2018 This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-201145- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 735 AM EDT Sat May 19 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, May 19, 3:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
307 PM EDT SAT MAY 19 2018
DEZ001-002-NJZ016-021>023-192015-
Kent-New Castle-Salem-Cumberland-Atlantic-Cape May-
307 PM EDT SAT MAY 19 2018
...HEAVY DOWNPOURS IN SHOWERS TO AFFECT SOUTH CENTRAL NEW
CASTLE...NORTHERN KENT...SOUTHWESTERN ATLANTIC...CUMBERLAND...
CENTRAL SALEM AND NORTHWESTERN CAPE MAY COUNTIES...
At 304 PM EDT, radar indicated showers were located along a line
extending from Greensboro to near Big Stone Beach. Movement was
northeast at 30 mph.
Torrential rainfall is occurring with these showers, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways. Rainfall amounts of 1 to 2 inches in an hour are possible
under the heaviest and most persistent shower bands.
Locations impacted include...
Vineland, Dover, Millville, Bridgeton, Cumberland, Pennsville,
Smyrna, Salem, Buena, Laurel Lake, Alloway, Clayton, Quinton, Estell
Manor, Newfield, Elmer, Cheswold, Greenwich, Shiloh and Corbin City.
LAT...LON 3913 7549 3924 7576 3953 7557 3944 7558
3933 7545 3934 7543 3937 7540 3949 7553
3966 7549 3945 7463 3917 7491 3922 7503
3918 7515 3930 7528 3915 7541 3894 7531
TIME...MOT...LOC 1904Z 210DEG 25KT 3899 7581 3893 7527
JRKThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 4:17 PM EDT | Special Weather Statement | PHI | Cumberland | 43 min |
| May 19, 7:32 PM EDT | Marine Dense Fog Advisory | PHI | 16 hr | |
| May 19, 5:12 AM EDT | Areal Flood Advisory | PHI | Kent, Sussex | 3 hr |
| May 19, 7:52 AM EDT | Areal Flood Advisory | PHI | Kent, Sussex | 2 hr |
| May 19, 1:50 PM EDT | Areal Flood Advisory | PHI | Kent, Sussex | 4 hr |
Nearby
Special Weather Statements in New Jersey, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.